Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2005, 2:19 PM CST for Russell County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 2:19 PM CST (20:19 UTC)
- Expired
- Mar 26, 2005, 3:00 PM CST
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 262020
SVRBMX
ALC113-262100-
/O.NEW.KBMX.SV.W.0097.050326T2019Z-050326T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF PHENIX CITY
* UNTIL 300 PM CST
* AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
GLENVILLE...OR ABOUT 14 MILES NORTHWEST OF EUFAULA...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PITTSVIEW AND GLENVILLE BY 230 PM CST
HOLY TRINITY AND 6 MILES SOUTHEAST OF SEALE BY 240 PM CST
FORT MITCHELL BY 250 PM CST
7 MILES SOUTHEAST OF PHENIX CITY BY 255 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3215 8526 3216 8534 3246 8501 3243 8497
3238 8497 3235 8500 3233 8500 3230 8493
3226 8490 3207 8513 3207 8519
$$
MWR1 follow-up statement
000
WWUS54 KBMX 262038
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 PM CST SAT MAR 26 2005
ALC113-262100-
/O.CON.KBMX.SV.W.0097.000000T0000Z-050326T2100Z/
RUSSELL AL-
236 PM CST SAT MAR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CST FOR
SOUTHEASTERN RUSSELL COUNTY...
AT 232 PM CST...DOPLLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR PITTSVIEW...OR
ABOUT 16 MILES NORTH OF EUFAULA...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WAS REPORTED IN PITTSVIEW.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COTTONTON...HOLY TRINITY AND FORT MITCHELL.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3215 8526 3216 8531 3243 8500 3243 8497
3238 8497 3235 8500 3233 8500 3230 8493
3226 8490 3207 8513 3207 8519
$$
MWRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:26 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 26, 11:26 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1126 AM CST SAT MAR 26 2005 .UPDATE... UPDATED TO FURTHER RAISE TEMPERATURES...READINGS ARE NOW IN THE UPPER 70S TO LOW 80S AREA WIDE. HOWEVER...INCREASING CLOUDS SHOULD CURB THE WARMING TREND. LATEST DAY 2 OUTLOOK FROM SPC IS MORE IN LINE WITH WHAT WE HAVE BEEN THINKING...STORMS IN THE MORNING...WITH THE POSSIBILITY OF RE-DEVELOPMENT DURING THE AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/SIRMON
Hazardous weather outlook, Mar 26, 1:30 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST SAT MAR 26 2005 ALZ011>015-017>050-271330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. A COMPLEX COMBINATION OF FEATURES...A WEAK FRONTAL BOUNDARY MOVING NORTH...A WARM FRONT MOVING OUT OF THE GULF...AND A SHARP COLD FRONT APPROACHING THE AREA SUNDAY AFTERNOON...WILL BRING SEVERAL WINDOWS OF POTENTIALLY SEVERE WEATHER TO CENTRAL ALABAMA. AS THE WEAK FRONT MOVES NORTH TODAY...AND TEMPERATURES WARM IN PARTLY CLOUDY SKIES ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ALTHOUGH THERE IS NOT A WIDESPREAD THREAT OF SEVERE WEATHER THIS AFTERNOON...ISOLATED SEVERE STORMS CAN NOT BE RULED OUT...ESPECIALLY SOUTH OF A LINE FROM MERIDIAN...TO CLANTON... TO COLUMBUS GEORGIA. THE MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. TONIGHT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD ALONG THE WARM FRONT LIFTING OUT OF THE GULF. THE LINE IS EXPECTED TO REACH WESTERN ALABAMA NEAR OR BEFORE SUNRISE...AND CONTINUE MOVING NORTHEASTERLY ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES. STAY TUNED FOR FUTURE UPDATES, OUTLOOKS, AND STATEMENTS REGARDING THIS POTENTIAL SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). ONGOING THUNDERSTORMS MAY EXTEND INTO THE MORNING HOURS SUNDAY... WITH SEVERE WEATHER CONTINUING. ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE DURING THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL STORMS... AS CONDITIONS DESTABILIZE...DURING THE AFTERNOON. STORMS DURING THE MORNING HOURS WILL BE MAINLY CONFINED TO EASTERN ALABAMA...WITH WESTERN AND CENTRAL LOCATIONS AFFECTED ONCE AGAIN DURING THE AFTERNOON. TORNADOES WILL BE A THREAT ONCE AGAIN...ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. FINALLY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING IN ADDITIONAL SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED THIS AFTERNOON THROUGH EASTER SUNDAY.
In the hours before
Local storm report, Mar 26, 2:13 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL BRUNDIDGE 31.72N 85.82W
03/26/2005 1.25 INCH PIKE AL LAW ENFORCEMENT
HAIL COVERING GROUND
0138 PM TSTM WND DMG BRUNDIDGE 31.72N 85.82W
03/26/2005 PIKE AL AMATEUR RADIO
BARN ROOF BLOWN OFF, LITTERING HWY 231
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:06 PM CST | Severe Thunderstorm Warning | BMX | Pike | 39 min |
| Mar 26, 1:36 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 54 min |
| Mar 26, 3:49 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 41 min |
| Mar 26, 5:08 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 22 min |
| Mar 26, 5:23 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 37 min |
| Mar 26, 5:29 PM CST | Severe Thunderstorm Warning | BMX | Pike | 33 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 47 min |
| Mar 26, 5:51 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.